Drought, Cheyenne County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Drought conditions continued in southern Cheyenne County where a Severe (D2) drought rating continued through the month of August. Observers near Wild Horse and Cheyenne Wells reported rainfall one to one and a half inches above normal for the month, but further south and east, precipitation was once again below normal.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions continued in southern Cheyenne County where a Severe (D2) drought rating continued through the month of August. Observers near Wild Horse and Cheyenne Wells reported rainfall one to one and a half inches above normal for the month, but further south and east, precipitation was once again below normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 31, 10:18 PM MST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1118 PM MDT THU JUL 31 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 159 PM MDT THU JUL 31 2014 PARTLY CLOUDY SKIES WILL CONTINUE TONIGHT THROUGH TOMORROW AS MID LEVELS OF THE ATMOSPHERE REMAIN DRY. WINDS THROUGHOUT THE SHORT TERM WILL GENERALLY BE LIGHT AND FROM A WESTERLY DIRECTION TONIGHT SHIFTING TO MORE OF AN EASTERLY DIRECTION TOMORROW AS AN AREA OF LOW PRESSURE POSITIONS ITSELF SOUTHEAST OF THE AREA. LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 50S ACROSS THE KS/NE BORDER AND EASTERN COLORADO TO LOWER 60S ACROSS WEST CENTRAL KANSAS. HIGHS TOMORROW ARE PROGGED TO RANGE FROM THE LOWER 80S ACROSS WEST CENTRAL COLORADO TO UPPER 80S ACROSS EASTERN PORTIONS OF THE CWA. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 159 PM MDT THU JUL 31 2014 AN UPPER LEVEL RIDGE CONTINUES TO SPIN AROUND THE SOUTHERN PLAINS THROUGHOUT THE REMAINDER OF THE WEEK WITH AN UPPER LEVEL LONG WAVE TROUGH ACROSS THE EASTERN UNITED STATES. THIS WILL ALLOW NORTHWEST FLOW TO BE FOUND ABOVE THE AREA. MID LEVELS OF THE ATMOSPHERE REMAIN FAIRLY DRY THROUGH THIS PERIOD WHICH WILL BRING PARTLY CLOUDY SKIES TO THE FORECAST AREA. AN EXCEPTION TO THIS WILL BE SATURDAY AFTERNOON INTO SATURDAY EVENING WHEN A WEAK UPPER LEVEL SHORTWAVE MOVES AROUND THE PERIPHERY OF THE RIDGE AND DOWN THROUGH CENTRAL NEBRASKA AND CENTRAL KANSAS. THIS WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS DURING THE LATE AFTERNOON SATURDAY INTO THE EVENING. IF ANY STORMS DUE DEVELOP THEY SHOULD QUICKLY DISSIPATE AFTER SUNSET WITH PARTLY CLOUDY SKIES THEREAFTER. AS FOR WINDS, THEY ARE EXPECTED TO SHIFT TO MORE OF A SOUTHERLY DIRECTION BY FRIDAY EVENING AND CONTINUE THROUGH THE BEGINNING OF NEXT WEEK. HIGHS FRIDAY THROUGH THIS WEEKEND WILL GENERALLY BE IN THE 80S WITH AROUND 90 DEGREES ACROSS EASTERN PORTIONS OF THE CWA. LOWS LOOK TO START OUT RANGING FROM THE MID 50S ACROSS EASTERN COLORADO TO LOWER 60S ACROSS EASTERN PORTIONS OF THE CWA SATURDAY MORNING THEN REACH INTO THE LOWER TO MID 60S THIS WEEKEND. LOWS MONDAY MORNING ARE PROGGED TO DIP INTO THE MID 60S. THE WEATHER PATTERN STARTS TO CHANGE SHAPE BY THE BEGINNING OF NEXT WEEK AS A STRONG UPPER LEVEL SHORTWAVE MOVES UP AND OVER THE RIDGE. MID TO UPPER LEVEL MOISTURE INCREASES DURING THIS TIMEFRAME WITH INCREASED CLOUD COVER EXPECTED. IT LOOKS TO REMAIN DRY ON MONDAY WITH THUNDERSTORM CHANCES INCREASING TUESDAY INTO WEDNESDAY. SURFACE LEE TROUGHING INTENSIFIES AS THIS FEATURE APPROACHES WITH SOUTH TO SOUTHWEST WINDS EXPECTED THROUGH TUESDAY. A COLD FRONT MAY MOVE THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY SHIFTING WINDS TO MORE OF A NORTHERLY DIRECTION. HIGHS THROUGH TUESDAY CONTINUE TO RANGE FROM THE MID 80S WEST TO AROUND 90 DEGREES EAST WITH LOWS IN THE LOWER TO MID 60S. HIGHS WEDNESDAY MAY ONLY REACH INTO THE 80S DEPENDING IF THE AFOREMENTIONED FRONT MOVES THROUGH THE AREA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1114 PM MDT THU JUL 31 2014 VFR EXPECTED AT BOTH KGLD AND KMCK THROUGH THE TAF PERIOD. THERE IS A SLIM CHANCE OF A BRIEF PERIOD OF LOW STRATUS AT KMCK AROUND SUNRISE DUE TO LOW LEVEL EASTERLY WINDS BRINGING IN HIGHER DEW POINTS OVERNIGHT. OTHERWISE...MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...WAH LONG TERM...WAH AVIATION...024
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 405 AM MDT THU JUL 31 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 405 AM MDT THU JUL 31 2014 /505 AM CDT THU JUL 31 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534378.